Hepatitis C Community
Statins and Hep C
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Statins and Hep C

After clearing the virus Geno 2b in (09) and having good enzymes levels now ( AST 34, ALT 24 ) my Dr wants to increase my simvastatin from 10 mg per day to 80 mg  since I have ischemic heart disease. I'm concerned about such a high dose of statins effecting my liver and I'm concerned about my heart condition. Anyone have any input for me ?  
446474 tn?1446351282
I don't exactly understand your concern. You no longer have the hepatitis C virus which was damaging your liver. Did you have advanced liver disease before you cleared the virus and still have extensive damage? What was the stage of your liver disease according to biopsy either before or after your treatment? Or are you concerned about anything that could cause liver damage in general?

From the Mayo Clinic website:
----------------------------------------------------------------------------------------
http://www.mayoclinic.com/health/statins/CL00010

'Potentially serious side effects

    Liver damage. Occasionally, statin use causes an increase in liver enzymes. If the increase is only mild, you can continue to take the drug. Rarely, if the increase is severe, you may need to stop taking it. Certain other cholesterol-lowering drugs, such as gemfibrozil (Lopid) and niacin (Niacor, Niaspan), increase the risk of liver problems even more in people who take statins.

    Although liver problems are rare, your doctor will likely order a liver enzyme test before or shortly after you begin to take a statin. You shouldn't need any additional liver enzyme tests unless you begin to have signs or symptoms of trouble with your liver. Contact your doctor immediately if you have unusual fatigue or weakness, loss of appetite, pain in your upper abdomen, dark-colored urine, or yellowing of your skin or eyes.'
---------------------------------------------------------------------------------------------
Since liver damage is rare with statins, you shouldn't have anything to worry about unless you still have extensive damage to your liver caused by the hepatitis C.

Good luck.

Hector



Blank
Post a Comment
To
Recent Activity
317787 tn?1463415842
Blank
Dee1956 commented on Belle313's status
3 hrs ago
18227105 tn?1463525612
Blank
JesusSon added the Complete Blood Count Tracker
15 hrs ago
18227105 tn?1463525612
Blank
JesusSon added the Hepatitis C Tracker
15 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
1815939 tn?1377995399
Blank
pooh55811
Avatar m tn
Blank
can-do-man
IN
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
317787 tn?1463415842
Blank
Dee1956
DC
Hepatitis C Community Resources
Top Hepatitis Answerers
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
1815939 tn?1377995399
Blank
pooh55811
Avatar m tn
Blank
can-do-man
IN
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
317787 tn?1463415842
Blank
Dee1956
DC